Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 16, 2011, 7:14 AM CDT for McLean County, Mercer County, Oliver County, North Dakota. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2011, 7:14 AM CDT (12:14 UTC)
- Expired
- Jul 16, 2011, 8:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties McLean County, ND, Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 66 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:16 AM CDT | HAIL 0.88 | 1 W Hazen, ND | |
| Jul 16, 7:24 AM CDT | TSTM WND GST 71 | Hazen, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
609
WUUS53 KBIS 161214
SVRBIS
NDC055-057-065-161315-
/O.NEW.KBIS.SV.W.0129.110716T1214Z-110716T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
714 AM CDT SAT JUL 16 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 815 AM CDT
* AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAZEN...OR 49 MILES NORTHWEST OF BISMARCK...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTER...STANTON...PICK CITY...LAKE SAKAKAWEA STATE PARK...FORT
CLARK...RIVERDALE...HENSLER...COLEHARBOR...SANGER...FALKIRK...CROSS
RANCH STATE PARK...UNDERWOOD...WASHBURN AND TURTLE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF
GOLF BALLS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4711 10191 4729 10192 4751 10162 4768 10076
4718 10075 4715 10084 4716 10096 4712 10094
4707 10107 4707 10178
TIME...MOT...LOC 1214Z 248DEG 35KT 4732 10149
WIND...HAIL 60MPH 1.75IN
$$
HEINERT3 follow-up statements
234
WWUS53 KBIS 161234
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
734 AM CDT SAT JUL 16 2011
NDC055-057-065-161315-
/O.CON.KBIS.SV.W.0129.000000T0000Z-110716T1315Z/
MCLEAN ND-MERCER ND-OLIVER ND-
734 AM CDT SAT JUL 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OLIVER...EASTERN MERCER AND SOUTH CENTRAL MCLEAN COUNTIES UNTIL 815
AM CDT...
AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
STANTON...OR 44 MILES NORTHWEST OF BISMARCK...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
HENSLER...COLEHARBOR...SANGER...FALKIRK...CROSS RANCH STATE PARK...
UNDERWOOD...WASHBURN AND TURTLE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF
GOLF BALLS...AND STRONG THUNDERSTORM WIND GUSTS IN EXCESS OF 70
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4711 10191 4729 10192 4751 10162 4768 10076
4718 10075 4715 10084 4716 10096 4712 10094
4707 10107 4707 10178
TIME...MOT...LOC 1233Z 248DEG 35KT 4736 10126
WIND...HAIL 70MPH 1.75IN
$$
HEINERT491
WWUS53 KBIS 161254
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
754 AM CDT SAT JUL 16 2011
NDC055-057-065-161315-
/O.CON.KBIS.SV.W.0129.000000T0000Z-110716T1315Z/
MCLEAN ND-MERCER ND-OLIVER ND-
754 AM CDT SAT JUL 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OLIVER...EASTERN MERCER AND SOUTH CENTRAL MCLEAN COUNTIES UNTIL 815
AM CDT...
AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FALKIRK...OR 44 MILES NORTH OF BISMARCK...MOVING EAST
AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
TURTLE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND STRONG WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4711 10191 4729 10192 4751 10162 4768 10076
4718 10075 4715 10084 4716 10096 4712 10094
4707 10107 4707 10178
TIME...MOT...LOC 1254Z 248DEG 35KT 4744 10098
WIND...HAIL 60MPH 1.50IN
$$
HEINERT974
WWUS53 KBIS 161318
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
818 AM CDT SAT JUL 16 2011
NDC055-057-065-161328-
/O.EXP.KBIS.SV.W.0129.000000T0000Z-110716T1315Z/
MCLEAN ND-MERCER ND-OLIVER ND-
818 AM CDT SAT JUL 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OLIVER...EASTERN
MERCER AND SOUTH CENTRAL MCLEAN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A SEPARATE SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR
PORTIONS OF BURLEIGH...MCLEAN...OLIVER AND SHERIDAN COUNTIES.
LAT...LON 4711 10191 4729 10192 4751 10162 4768 10076
4718 10075 4715 10084 4716 10096 4712 10094
4707 10107 4707 10178
TIME...MOT...LOC 1254Z 248DEG 35KT 4744 10098
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 5:03 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 16, 5:03 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 503 AM CDT SAT JUL 16 2011 .SHORT TERM...TODAY THROUGH SUNDAY AFTERNOON... MAIN HIGHLIGHTS IN THE SHORT TERM PERIOD WILL CONTINUE TO BE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS AND HOT AND HUMID WEATHER CONDITIONS. A MODEL BLEND WILL SUFFICE...BUT DID LEAN AWAY FROM THE GFS/EC DEPICTIONS OF PRECIP CHANCES/QPF PLACEMENT. CURRENTLY...SOUTHWEST FLOW ALOFT REMAINS OVER THE NORTHERN PLAINS LEADING TO ANOTHER NIGHT OF NOCTURNAL CONVECTION. STORMS CONTINUE TO BE MARGINALLY SEVERE THANKS TO UPPER LEVEL SUPPORT VIA THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK...AND MID LEVEL SUPPORT ON THE NOSE OF A LLJ. THIS ACTIVITY LOOKS TO BE MAINTAINED TILL AROUND AND SHORTLY AFTER 12Z WHEN FORCING STARTS TO DIMINISH. LOTS OF UNCERTAINTY AS TO THUNDERSTORM CHANCES LATER TODAY INTO THIS EVENING. MODELS DEPICT A RATHER STRONG CAPPING INVERSION HOLDING THROUGHOUT TODAY FOR MOST PLACES. THE EXCEPTION LOOKS TO BE AROUND THE DEVILS LAKE BASIN AREA AS WELL AS ACROSS FAR SOUTH CENTRAL CANADA WHERE THE CAP IS WEAKER AND WHERE MODELS SUGGEST A MID LEVEL S/WV IMPULSE WILL TRACK. THE GFS AND ECMWF BOTH DEVELOP PRECIP ACROSS MOST OF MY CENTRAL COUNTIES ALONG THE SFC TROUGH. THINK THE BETTER CHANCES WILL BE OVER MY NORTHEAST AND EAST CENTRAL...CLOSER TO WHERE THE 4KM WRF AND NAM INDICATE POSSIBLE CONVECTION. WILL MENTION THE POSSIBILITY OF SEVERE STORMS. THE OTHER HIGHLIGHT FOR TODAY WILL BE THE VERY WARM TEMPERATURES COMBINED WITH SFC DEWPOINT TEMPS IN THE 60S TO MID 70S. RESULTANT HEAT INDEX VALUES WILL BE OPPRESSIVE TO SAY THE LEAST ACROSS MY CENTRAL COUNTIES. NOT AS WARM OR MOIST WEST ON THE BACKSIDE OF THE TROUGH BUT STILL MUGGY. STILL THINK THE HIGHER DAYTIME TEMPS WILL BE ALONG THE SFC TROUGH AXIS WHERE WE MAY SEE SOME BETTER SOUTH TO SOUTHWESTERLY MIXING WINDS. THIS IS WHERE I PAINTED MID/UPPER 90S. DO NOT THINK WE WILL SEE 100 GIVEN THE HIGH HUMIDITY...BUT CANNOT RULE IT OUT ENTIRELY EITHER IF WE ARE ABLE TO MIX DOWN DRIER AIR ALOFT. CONTINUED WARM AND MUGGY TONIGHT...BUT UNLIKE THE LAST TWO NIGHTS THE CHANCES FOR NOCTURNAL THUNDERSTORMS WILL BE LITTLE TO NONE THANKS TO THE LACK OF A NOCTURNAL LLJ AND WEAKER SUPPORT ALOFT. WARM FRONT SETTLES NEAR THE ND/SD BORDER AREA FOR SUNDAY...KEEPING THE HOTTER TEMPERATURES SUNDAY AFTERNOON/EARLY EVENING MORE OVER MY SOUTHERN COUNTIES. LOWERED TEMPS NORTH AND MAINTAINED MID/UPPER 90S SOUTH. MOIST EASTERLY FLOW WILL CONTRIBUTE TO WIDESPREAD DEWPOINTS IN THE 70S FOR ALL BUT THE FAR NORTH AND WEST. HEAT INDEX VALUES SUNDAY LOOK TO BE HIGHER SOUTH CENTRAL AND SOUTHEAST THAN TODAY...AS WELL AS SOUTHWEST. LATER SHIFTS WILL NEED TO CONSIDER ADDING PARTS OF SOUTHWESTERN NORTH DAKOTA INTO THE EXCESSIVE HEAT WARNING OR INTRODUCE A HEAT ADVISORY. CHANCES FOR THUNDERSTORMS SUNDAY DAYTIME WILL BE MINIMAL WITH THE UPPER LEVEL RIDGE BUILDING FARTHER NORTH RESULTING IN A STRONG CAP. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... OVERALL WEATHER PATTERN REMAINS ABOUT THE SAME WITH THE SUBTROPICAL RIDGE ANCHORED OVER THE CENTRAL PLAINS. PRECIPITATION CHANCES WILL AVERAGE ONLY IN THE SLIGHT CHANCE CATEGORY MONDAY AND TUESDAY WITH MODELS CONTINUING TO DEPICT THE RIDGE FARTHER TO THE NORTH RESULTING IN A STRONG CAPPING INVERSION PERSISTING OVER THE DAKOTAS. THIS WILL ALSO CAUSE HOT AND MUGGY CONDITIONS TO CONTINUE THROUGH TUESDAY. BY MID WEEK A POTENT UPPER LEVEL S/WV TROUGH WILL EJECT EAST-NORTHEAST ACROSS THE ROCKIES AND INTO SOUTH CENTRAL CANADA...PUSHING THE RIDGE FARTHER SOUTH FINALLY ALLOWING DRY SURFACE HIGH PRESSURE TO BUILD EAST INTO THE REGION. THE PATTERN THEN TRIES TO REESTABLISH BACK TO OUR CURRENT FLOW. && .AVIATION... CURRENTLY...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS THE WEST NEAR KISN/KMOT/KDIK. WITHIN THESE STORMS...EXPECT MVFR CEILINGS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND WINDS GUSTING UP TO 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL POSSIBLY AFFECT KBIS BY 12 UTC. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE PERIOD...EXCEPT FOR MVFR CEILINGS IN SHOWERS AND THUNDERSTORMS...AS WELL AS SOME PERIODS OF MVFR/IFR POSSIBLY AT KJMS/KBIS...WHERE SCATTERED FOG MAY DEVELOP. THUNDERSTORMS MAY REDEVELOP LATER IN THE PERIOD...AFTER 18 UTC...BUT THERE IS HIGH UNCERTAINTY TO WHETHER OR NOT REDEVELOPMENT OCCURS. && .BIS WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ TUESDAY FOR NDZ011>013-019>023-025- 034>037-042-045>048-050-051. && SHORT TERM...NH LONG TERM....NH AVIATION...LTH
Hazardous weather outlook, Jul 16, 4:21 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT SAT JUL 16 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 421 AM CDT SAT JUL 16 2011 /321 AM MDT SAT JUL 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR PORTIONS OF WEST AND CENTRAL NORTH DAKOTA. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED EACH DAY DURING THIS PERIOD. THE LATEST INFORMATION CAN BE FOUND IN THE BISNPWBIS PRODUCT. THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF WEST AND CENTRAL NORTH DAKOTA SATURDAY MORNING. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS..LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT MAINLY CENTRAL AND EAST THIS AFTERNOON AND EVENING...THEN INCLUDING THE NORTHWEST OVERNIGHT. SOME STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR PORTIONS OF WEST AND CENTRAL NORTH DAKOTA. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED EACH DAY DURING THIS PERIOD. THE LATEST INFORMATION CAN BE FOUND IN THE BISNPWBIS PRODUCT. CHANCES FOR THUNDERSTORMS ARE FORECAST EACH PERIOD. STRONG TO SEVERE STORMS WILL REMAIN A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER AND HEAVY RAIN REPORTS. HEINERT
In the hours before
Special weather statement, Jul 16, 3:02 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 302 AM CDT SAT JUL 16 2011 NDZ022-023-160845- SHERIDAN ND-WELLS ND- 302 AM CDT SAT JUL 16 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WELLS AND NORTHERN SHERIDAN COUNTIES UNTIL 345 AM CDT... AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY FROM A STRONG THUNDERSTORM 47 MILES SOUTHEAST OF MINOT...MOVING EAST AT 40 MPH. THIS BOUNDARY WILL MOVE ACROSS NORTHERN SHERIDAN AND INTO NORTHWEST WELLS COUNTY IN THE NEXT HOUR. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY. NO THUNDERSTORMS WILL ACCOMPANY THE WINDS. LOCATIONS NEAR THE PATH OF THE STRONG WINDS INCLUDE... KRUEGER LAKE... MCCLUSKY... SHEYENNE LAKE... MARTIN... HARVEY... MANFRED... WELLSBURG... HEIMDAL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON
Special weather statement, Jul 16, 3:13 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 313 AM CDT SAT JUL 16 2011 NDZ004-005-012-013-160915- BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND- 313 AM CDT SAT JUL 16 2011 ...SPECIAL WEATHER STATEMENT FOR ROLETTE...PIERCE...EASTERN MCHENRY AND EASTERN BOTTINEAU COUNTIES UNTIL 415 AM CDT... AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY AHEAD OF A LINE OF THUNDERSTORMS EXTENDING FROM 12 MILES NORTHEAST OF BOTTINEAU TO 37 MILES SOUTHWEST OF RUGBY...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY. NO PRECIPITATION WILL BE ASSOCIATED WITH THE STRONG WINDS...ALTHOUGH THERE WILL BE A PERIOD OF RAIN...FOLLOWING THE STRONG WINDS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... DUNSEITH... INTERNATIONAL PEACE GARDEN... RUGBY... SILVA... SELZ... ROLETTE... BELCOURT... WOLFORD... ST. JOHN... ROLLA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON
Local storm report, Jul 16, 4:06 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM TSTM WND GST 8 E ROSEGLEN 47.75N 101.67W
07/16/2011 M58 MPH MCLEAN ND MESONET
&&
LHUBERLocal storm report, Jul 16, 4:19 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM HAIL GRASSY BUTTE 47.39N 103.25W
07/16/2011 M0.88 INCH MCKENZIE ND CO-OP OBSERVER
&&
LHUBERLocal storm report, Jul 16, 7:06 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
706 AM CDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL BEULAH 47.26N 101.78W
07/16/2011 E1.75 INCH MERCER ND LAW ENFORCEMENT
&&
THAMILTOLocal storm report, Jul 16, 7:08 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
708 AM CDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 2 NW BEULAH 47.28N 101.81W
07/16/2011 M1.00 INCH MERCER ND CO-OP OBSERVER
PEA TO QUARTER SIZE HAIL...HEAVY RAIN...
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 11:32 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 58 min |
| Jul 16, 1:21 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mountrail, Ward | 54 min |
| Jul 16, 1:34 AM CDT | Areal Flood Advisory | BIS | Burke, Mountrail, Williams | 6 hr |
| Jul 16, 4:34 AM CDT | Areal Flood Advisory | BIS | McKenzie | 3 hr |
| Jul 16, 5:03 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 57 min |
| Jul 16, 5:32 AM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie | 3 hr |
| Jul 16, 5:58 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail | 62 min |
| Jul 16, 6:43 AM CDT | Severe Thunderstorm Warning | BIS | Mercer | 33 min |
| Jul 16, 8:10 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver, Sheridan | 50 min |
| Jul 16, 8:54 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 51 min |
| Jul 16, 9:02 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 43 min |
| Jul 16, 9:28 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 62 min |
| Jul 16, 9:36 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 39 min |
| Jul 16, 5:31 PM CDT | Tornado Warning | BIS | Burleigh, Sheridan | 29 min |
| Jul 16, 5:57 PM CDT | Tornado Warning | BIS | Sheridan, Wells | 33 min |
| Jul 16, 6:29 PM CDT | Tornado Warning | BIS | Sheridan, Wells | 31 min |
| Jul 16, 6:52 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 53 min |
| Jul 16, 6:59 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.